MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Codes Use of Device Problem (1670); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(6).The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the doctor had a second consecutive case (first case was the first eye of the same patient the previous week) of internal and central rupture of the lens when injecting them in their own cartridge and injector.Both needed to be removed and replaced.They have not had any more cases like these two but find that having two consecutive incidents is not normal.Through follow-up we learned that the doctor noticed anomalies when implanting the lenses, specifically an axis-to-axis transversal line.As a result, she removed the lenses and implanted new ones.No further information provided.This report is for the second eye.A separate report is being filed for lens (b)(4) (first eye of this same patient.Event date (b)(6) 2022).
 
Additional Manufacturer Narrative
Correction: upon further review of the file, it was noted that this event is no longer reportable as account provided that the cause for the appearance of a central scratch on the lens was due to the use of a different injector than the one recommended in the directions for use (dfu) by johnson & johnson.Therefore, this supplemental filing is to state that this event is not reportable per additional information received and no further information will be provided as issue was due to use error.The current report captures the information below as issue is due to use error: section h6: medical device problem code: 1670 (use of device problem) all pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14505563
Report Number3012236936-2022-01391
Device Sequence Number12170926
Product Code HQL
UDI-Device Identifier05050474531796
UDI-Public(01)05050474531796(17)250515
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2025
Device Model NumberZCB00
Device Catalogue NumberZCB0000240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown